Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

What causes irritation on penis?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 3314 Questions
Question
I have irritation on my penis that won't go away. There are no visual signs, no bumps or red spits or anything, but around the area where my shaft meets my head and also some on the head itself, it just for els scratchy. Not itchy, but like scratchy, irritated. And I feel like I'm having more itching than normal in my entire groin area. Not constant but seemingly more than normal. The irritation is my biggest bother right now.

I'm in a man monogamous relationship with someone who is 100% clean, but I did have sex with a stranger (unprotected oral, protected vaginal) one time about 6 weeks ago. I got tested for the normal STD check and they were all negative. But I still wonder if I could have herpes or warts or a yeast infection.
Posted Sat, 23 Aug 2014 in Skin Hair and Nails
 
 
Answered by Dr. Suresh Heijebu 1 hour later
Brief Answer:
Doxycline and Terbinafine will help.

Detailed Answer:
Hi Sir,
I have read your query and understand your concern.

As per your clinical data,the symptoms in my opinion,most likely goes in favour of "non specific balanoposthitis" as the symptoms do not exactly pertain to any specific sexually transmitted infection like herpes or warts or yeast.

This form of balanitis is most likely caused by bacterial like chlamydial urethritis and fungal infections like dermatophytoses.

Since your STD check is negative,treatment now ,should be largely directed against these organisms causing non specific infection.

Treatment includes tab doxycycline100 mg twice a day for 7 days or tab terbinafine 250 mg once a day for 2 weeks.
Consult your doctor regarding these drugs.

I strongly recommend you to practice safe sex and repeat your STD check after 3 months.

I hope this info is helpful to you,
Wish you a good health,
Thank you,
Take care

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor